Is Muscle Fatigue From Statins Permanent?

by David

I am suffering from muscle ache and muscle fatigue and some muscle pain from taking Statin drugs. Lipitor, specifically. I took statins 2 yrs ago for about 2months and was then taken off them by the doctor. The aches still continue.

My question is:- if statins cause the muscle fatigue, is it permanent or can the muscle strength be recovered eg by exercise

Thank you


Joshua Answers:

Hi David.

You didn't leave your email address or click the notifications box, so I hope you find this answer.


Do Statins like Lipitor cause permanent muscle fatigue?

Or, can Lipitor cause permanent muscle fatigue?

The answer is, yes and no and it depends.

The side effects of Lipitor are NOT Tendonitis related. (Though they can push things in that direction, for sure.) See: What Is Tendonitis

Tendonitis symptoms come from a whole other mechanism.

The muscle cramps, muscle ache, muscle twitch, muscle pain, muscle soreness that Lipitor and Statins cause is primarily from Lipitor's interaction with the body: it depletes the body of Magnesium.

Lipitor is in the class of drugs called 'Statins'.
See: Statins and Muscle Pain

Make sure you've seen this page: Lipitor Prescription Side Effects

On the more extreme end of the spectrum, Statins, and Lipitor specifically, can cause Rhabdomyolysis

So having said all that, let me answer your question as best I can:

1. If you don't do anything to successfully counter the side effects of statins like Lipitor, -and- you keep taking Lipitor or other statins, then yes, the muscle fatigue etc will be permanent.

2. If you stop taking Statins, then the muscle fatigue will probably go away since the pharmaceutical drug reaction is no longer sucking the Magnesium out of your body. It depends on your diet, whether you supplement or not, and various other factors as to whether or not your body can heal/repair itself from the imbalance.

Your muscle fatigue hasn't gone away. The FIRST place too look is at Magnesium. Don't bother getting tested by your doctor as hospitals use the wrong kind of tests so get (relatively) useless results.

In and of itself Statins don't doom you to eternal muscle fatigue. But they do cause muscle pain and fatigue. Understanding how and why will show you the way out of it.

The proof is in the pudding. Get a bunch of magnesium into and onto you.
See:">Magnesium For Tendonitis

3. If one keeps taking Statins -and- supplements with Magnesium adequately, then no, the fatigue, ache, pain, etc is not permanent, as taking magnesium will get rid of Magnesium Deficiency Symptoms

4. Since you are short on magnesium, lifting weights isn't going to help. Don't get me wrong, it will create circulation to the muscles, and stimulation to the body in general which is always a good thing.

But since your muscle fatigue is (most liklely) caused by magnesium insufficiency/deficiency....lifting weights can't fix that.

The Online Q&A video version of this question: Sorry for the extra noise, it seems I need to find a good microphone.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Tendonitis Expert .